# SDR X6U2003F00000

- Difficulty date: October 8, 2003
- Submitted: October 22, 2003
- Operation: Air carrier
- Aircraft: N274HM
- Make and model: Israel 1124
- Aircraft serial: 342
- Engine: Garrtt TFE7313
- System (JASC): 2740 · Stabilizer Control System
- Part: Actuator
- Part number: 543502501
- Part serial: 117905AA
- Condition: Failed
- Location: Pitch Trim
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE 200 HOUR AIRFRAME INSPECTION, FOUND APPROX 0.125 INCH VERTICAL MOVEMENT OF THE LT AND RT ROD END ADAPTERS.  TIE BOLT IS LOOSE AND BENT WHERE IT PASSES THROUGH EACH ADAPTER.  ALSO FOUND VERTICAL MOVEMENT OF THE JACKSHAFT THREADS.  BOTH ROD ENDS JAMB NUTS WERE LOOSE.  FLIGHT CREW REPORTED A CYCLIC (10 SEC TIME LENGTH) VIBRATION IN THE AIRCRAFT AT 300 KTS BELOW 18,000 FT.  DOCUMENTED THE VERTICAL MOVEMENT ON VIDEO.  PITCH TRIM ACTUATOR WAS REMOVED FROM SERVICE AS UN-AIRWORTHY.  THIS UNIT WAS AT 40 PERCENT OF SERVICE LIFE OF 2500 CYCLES (ACTUAL CYCLES/LANDINGS = 971).  THIS UNIT WAS CLOSE TO ATTACHMENT FAILURE, WHICH WOULD RESULTED IN AN UNCONTROLLED CRASH.
